MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PXT281414
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 10/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following information was requested but was not made available: weight, date of birth, pre-existing conditions, and medications.Communication/interviews- additional information in regard to the event of the case was requested.The provided additional information is captured in the event description in section.Analysis of data provided by user/third party: imaging was provided from the treating facility for consideration.Device not accessible for testing: the medical device remains implanted and was therefore not available for return and evaluation.No device problem found: a review of manufacturing records verified that the lot involved in this event met all pre-release specifications.Results pending completion of investigation: imaging evaluation results will be provided once they are completed in full.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2013, a patient underwent endovascular treatment of an abdominal aortic aneurysm (51 mm x 60 mm) and a right common iliac artery aneurysm using gore® excluder® aaa endoprostheses with coil embolization of a right internal iliac artery.On unknown date, at a follow up, a possible type ii endoleak was observed.The physician decided to monitor it.On (b)(6) 2018, the patient underwent endovascular treatment of a left internal iliac artery aneurysm using a gore® excluder® aaa endoprosthesis with embolization of the left internal iliac artery and a thoracic aortic aneurysm using zenith alpha.During this treatment, a minor diameter of the abdominal aortic aneurysm was 63 mm.Also, a possible type ii endoleak was observed.The physician decided to monitor it.On an unknown date, an enlargement of the abdominal aortic aneurysm (diameter was unknown) and a migration of a proximal side of the trunk ipsilateral leg component with an enlargement of the proximal neck was observed.On (b)(6) 2022, computed tomography revealed a migration of the proximal side of the trunk ipsilateral leg component distally approximately 6 cm, an enlargement of the abdominal aortic aneurysm (minor diameter was 72 mm), a possible proximal type i endoleak, and a possible type ii endoleak.Also a distal side of the right internal iliac artery embolized in 2013 was found to be enlarged to 52 mm.On (b)(6) 2022, a reintervention was performed to treat the migration using gore® dryseal flex introducer sheath (sheath) devices.Additionally, three (3) stent grafts were implanted at the proximal side of the trunk ipsilateral leg component.No endoleak was observed.A landing length at a right external iliac artery of the trunk ipsilateral leg component was shortened.Additionally, a stent graft was implanted distally.The physician decided to monitor a possible type ii endoleak and the enlargement of the right internal iliac artery below the embolized in 2013.Reportedly, the shorter landing length at the right external iliac artery may be due to the enlargement of the right external iliac artery with the postoperative progress.
 
Additional Manufacturer Narrative
H6.Code d12, known inherent risk of device: according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require additional intraoperative procedure time or intervention include, but are not limited to endoprosthesis migration, endoleak, and aneurysm enlargement.H6.Code c20 no findings available.Imaging evaluation summary: the images received cannot be used to perform a full imaging evaluation because they do not meet the dicom standard.The extent and accuracy of the observations and findings may be limited due to the completeness, format and/or quality of the images provided for review.Gore cannot guarantee the images provided are complete, accurate or lack alteration.Therefore, gore cannot guarantee all key findings have been captured or that the findings are accurate.The imaging evaluation performed by a clinical imaging specialist showed the following: three jpg images submitted for evaluation.Unable to confirm: 1.Device moves distally of intended position after deployment (>10mm) 2.Type i endoleak ¿ proximal 3.Type ii endoleak 4.Iliac artery dilation.Engineering evaluation summary: the device evaluation was performed based on what was reported to gore and images, including an imaging evaluation, attached to the event as the device was not returned for analysis.¿ the physician¿s observations that the device migrated 6 cm distally, an enlargement of the aortic aneurysm, or a type i endoleak could not be confirmed.¿ the likely cause for the reported distal migration, aneurysm enlargement, and type i endoleak could not be determined with the available information.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.G2 selected ¿foreign¿ as the case originated in (b)(6).G3 / g4 date received by manufacturer was updated to 18-oct-2022 as imaging and engineering evaluation activities were completed in full on this date.H6 code c21 results pending completion of investigation replaced with investigation finding results h6 code d16 conclusion not yet available replaced with investigation conclusions.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
breanna cox
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15466132
Report Number3007284313-2022-02126
Device Sequence Number6842947
Product Code MIH
UDI-Device Identifier00733132610303
UDI-Public00733132610303
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2015
Device Model NumberPXT281414
Device Catalogue NumberPXT281414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date09/22/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Life Threatening;
Patient SexMale